MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; prosthesis, penis, inflatable

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; prosthesis, penis, inflatable
Model Number 72404273
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) went to the hospital because the product was not functioning properly.Two weeks later upon inspection, it was confirmed that the cylinder had a hole, so all components were removed and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Model number/catalog number: 0183420010.Serial number: n/a.Batch/lot number: 72404310.Model/catalog description: pump ms.Unique identifier (udi) #: (b)(4).Model number/catalog number: 0190538014.Serial number: n/a.Batch/lot number: 72018201.Model/catalog description: reservoir flat 100 ml.Unique identifier (udi) #: (b)(4).Upon receipt at the quality assurance laboratory, the returned components underwent a thorough analysis.The first cylinder and its associated kink resistant tubing (krt) were microscopically inspected and leak tested.Microscopic examination revealed a hole in the first cylinder krt caused by sharp instrument damage.A hole was also identified in the middle section of the first cylinder, consistent with sharp instrument damage.In addition, wear was observed at the fold locations in both the proximal end and the middle section of the first cylinder.Leak testing confirmed leakage from the first cylinder krt due to the sharp instrument damage.The second cylinder was also subjected to microscopic inspection and leak testing.Microscopic examination revealed wear at the fold locations in the proximal end and middle section of the second cylinder.The second cylinder successfully passed the leak test, with no leakage detected.The reservoir was microscopically inspected and leak tested.Microscopic examination revealed wear at a fold in the reservoir shell.The reservoir successfully passed the leak test, with no leakage detected.Visual inspection of the 1 cm rear tip extender (rte) was performed.No damage or abnormalities were observed.The pump was microscopically inspected and subjected to leak testing.Microscopic examination revealed contamination (bodily fluid) within the pump.As a result, functional testing could not be performed.Scale buildup was observed within the pump block.The pump successfully passed the leak test, with no leakage detected.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications prior to distribution.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the events of device has a fluid leak and mechanical malfunction (leaks, incomplete inflation/ deflation, kinking) were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available the cause that contributed to the reported event cannot be established.Therefore, a conclusion code of cause not established was assigned to this investigation.This record was identified during a retrospective review of complaint events; an electronic medical device report (emdr) was not previously submitted per applicable reporting criteria.Boston scientific has opened a nonconforming events and prevention investigation ((b)(4)) to determine the potential cause for why an emdr was not previously submitted to the food and drug administration (fda) in accordance with boston scientific's established medical device reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to take action(s), as necessary.

Brand Name
AMS 700 CX
Common Device Name
prosthesis, penis, inflatable
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50893171
Report Number2124215-2026-51089
Device Sequence Number5829276
Product Code JCW
UDI-Device Identifier00878953003801
UDI-Public(01)00878953003801(17)221204(10)1000009454
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/04/2022
Device Model Number72404273
Device Catalogue Number72404273
Device Lot Number1000009454
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale